Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 9, NWS Wichita, KS

April 5, 202226 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 5, 2022, 10:46 AM CDT for 26 counties in Kansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 5, 2022, 10:46 AM CDT (15:46 UTC)
In effect from
Apr 6, 2022, 12:00 PM CDT
Expired
Apr 6, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:45 PM CDTNON-TSTM WND GST 501 S Great Bend Airport, KS
Apr 6, 4:05 PM CDTNON-TSTM WND GST 58Strother Field Airport, KS
Apr 6, 4:43 PM CDTNON-TSTM WND GST 56Hutchinson Airport, KS
Apr 6, 4:55 PM CDTNON-TSTM WND GST 567 Ssw Westfall, KS
Apr 6, 4:58 PM CDTNON-TSTM WND GST 56Salina Regional Airport, KS
Apr 6, 5:09 PM CDTNON-TSTM WND GST 59Russell Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS83 KICT 051546
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
1046 AM CDT Tue Apr 5 2022

KSZ032-033-047>051-067-068-082-083-091-092-060700-
/O.UPG.KICT.FW.A.0008.220406T1700Z-220407T0100Z/
/O.NEW.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
1046 AM CDT Tue Apr 5 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067...068...082...083...091 AND
092...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 8 PM CDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 17 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ052-053-069-093-060700-
/O.CON.KICT.FW.A.0008.220406T1700Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
1046 AM CDT Tue Apr 5 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 052...053...069 AND 093...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 25 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 17 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
5 follow-up statements
355 
WWUS83 KICT 051955
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
255 PM CDT Tue Apr 5 2022

KSZ052-053-069-093-061100-
/O.UPG.KICT.FW.A.0008.220406T1700Z-220407T0100Z/
/O.EXA.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
255 PM CDT Tue Apr 5 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
069 AND 093...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 8 PM CDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 21 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-047>051-067-068-082-083-091-092-061100-
/O.NEW.KICT.FW.A.0009.220407T1700Z-220408T0100Z/
/O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
255 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...067...068...082...
083...091 AND 092...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050...051...067...
068...082...083...091 AND 092...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Thursday afternoon through Thursday evening. A Red Flag Warning 
for extreme grassland fire danger, is in effect from noon to 8 PM
CDT Wednesday.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KED
974 
WWUS83 KICT 060210
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
910 PM CDT Tue Apr 5 2022

KSZ032-033-047>051-067-068-082-083-091-092-061715-
/O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
/O.CON.KICT.FW.A.0009.220407T1700Z-220408T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
910 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...067...068...082...
083...091 AND 092...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 032...033...047...048...049...050...051...
067...068...082...083...091 AND 092...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ052-053-069-093-061715-
/O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
910 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 052...053...069 AND 093...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 21 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KED/Ketcham
633 
WWUS83 KICT 060824
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
324 AM CDT Wed Apr 6 2022

KSZ032-033-047-048-050-067-082-091-062330-
/O.UPG.KICT.FW.A.0009.220407T1700Z-220408T0100Z/
/O.NEW.KICT.FW.W.0010.220407T1700Z-220408T0100Z/
/O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
324 AM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...050...067...082 AND 091...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...050...067...082 AND 091...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ070>072-094>096-098>100-062330-
/O.EXA.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
324 AM CDT Wed Apr 6 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
070...071...072...094...095...096...098...099 AND 100...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon today to 8 PM CDT this evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ049-051-068-083-092-062330-
/O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
/O.CON.KICT.FW.A.0009.220407T1700Z-220408T0100Z/
Saline-McPherson-Harvey-Sedgwick-Sumner-
324 AM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 049...051...068...083 AND 092...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 049...051...068...083 AND 092...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 19 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ052-053-069-093-062330-
/O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
324 AM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 052...053...069 AND 093...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
254 
WWUS83 KICT 062108
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
408 PM CDT Wed Apr 6 2022

KSZ049-051-068-083-092-071215-
/O.UPG.KICT.FW.A.0009.220407T1700Z-220408T0100Z/
/O.EXA.KICT.FW.W.0010.220407T1700Z-220408T0100Z/
/O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/
Saline-McPherson-Harvey-Sedgwick-Sumner-
408 PM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...
051...068...083 AND 092...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...
068...083 AND 092...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 30 to 45 mph with gusts up to 55 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-047-048-050-067-082-091-071215-
/O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/
/O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
408 PM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...050...067...082 AND 091...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...050...067...082 AND 091...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 35 to 45 mph with gusts up to 60 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ052-053-069>072-093>096-098>100-070100-
/O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/
Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
408 PM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...
053...069...070...071...072...093...094...095...096...098...
099 AND 100...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
456 
WWUS83 KICT 070101
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
801 PM CDT Wed Apr 6 2022

KSZ032-033-047>051-067-068-082-083-091-092-071615-
/O.EXP.KICT.FW.W.0009.000000T0000Z-220407T0100Z/
/O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
801 PM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
049...051...068...083 AND 092...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...
068...083 AND 092...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 19 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ052-053-069>072-093>096-098>100-070215-
/O.EXP.KICT.FW.W.0009.000000T0000Z-220407T0100Z/
Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
801 PM CDT Wed Apr 6 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
069...070...071...072...093...094...095...096...098...099 AND
100...

Elevated fire concerns may occur again on Thursday especially
during the afternoon hours. This could result in another Red Flag
Warning. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 5, 6:47 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 5, 6:47 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
647 AM CDT Tue Apr 5 2022

.SHORT TERM...(Today through Thursday night)
Issued at 313 AM CDT Tue Apr 5 2022

FORECAST HIGHLIGHTS:

* Rain chances return again tonight through early Wed morning.

* Powerful cold front plows through the region this afternoon
  bringing very gusty winds. Very dry air with these gusty winds
  will lead to extreme fire danger Wed and Thurs.

* Gusty winds and dry conditions will lead elevated fire concerns
  through the weekend.

* Potential for unsettled weather by mid-week next week.

Today... The weak trough that has produced showers and storms across
southern and southeast Kansas over the last couple of days is making
its trek across the southern plains and northeastward into the Ohio
Valley this morning. In its wake, drier conditions are expected for
most of the day today as temperatures rise well into the 70s across
the region. Our next system is exiting the PNW and tracking across
the northern Rockies. This system will dive into the northern plains
and develop into a large upper level low. In association with this
upper low, a powerful cold front will plunge through the central
plains this afternoon bringing with it cooler temperatures and gusty
winds. Some post-frontal showers a storms may develop east of the I-
135 corridor, but these should swiftly move east into Missouri by
early Wednesday morning.

Wed-Thurs... A very dry post-frontal airmass will dominate the
region Wednesday and Thursday setting the stage for a couple of
elevated to critical fire weather days across the western 2/3rds of
Kansas. On Wednesday, deep mixing up to 600 mb will promote wind
gusts up to 50 to 55 mph along with relative humidity values around
15 to 20%. This combination will make for a volatile couple of days
fire weather-wise, particularly along and west of the Kansas
Turnpike. That being said, fire weather concerns east of the Kansas
Turnpike will still be elevated given gusty winds up to 40 mph and
RH values around 25 to 30%. Cooler temperatures on Thursday will
allow for slightly higher RH values knocking fire weather concerns
down a tad compared to Wednesday. However, gusty winds around 45 to
50 mph and RH values around 25 to 35% along and west of the Kansas
Turnpike will still create dangerous fire weather conditions.

.LONG TERM...(Friday through Monday)
Issued at 313 AM CDT Tue Apr 5 2022

Most of the central plains will continue to feel the influence of
the large upper level low lumbering its away across the Great Lakes
region through Saturday with northerly winds, dry conditions, and
below average temperatures. These conditions will continue to
support elevated fire weather concerns, especially for central
Kansas, through Saturday.

Southerly winds will return by Sunday, and with it, moisture and
much warmer temperatures will be in store for going into the
beginning of next week. While still 8 to 10 days out, long range
models are hinting at a period of active weather next week. Stay
tuned for further updates.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 634 AM CDT Tue Apr 5 2022

Aviation concerns will be low clouds mainly this morning.

Low clouds quickly lifted north overnight and now encompass all
sites with the exception of KCNU. Most of these sites were at IFR
levels with LIFR for areas west of I-135. Some fog is also
affecting KRSL-KGBD but is not expected to last too long. Should
start to see low clouds push east generally after 15z as low level
flow veers around to the southwest and then west. Low cigs should
clear out of KRSL-KGBD in the 15-16z time frame and KICT in the
17-18z time frame. Cold front will move through forecast area this
afternoon and evening, flipping winds around to the northwest. It
will move through KRSL-KGBD around 18z and KICT around 00z. There
will be a chance for some scattered showers or storms this
afternoon and early evening, but confidence is too low to run with
at this time.

&&

.FIRE WEATHER...
Issued at 313 AM CDT Tue Apr 5 2022

Gusty northwest winds will develop in the wake of a cold front this
afternoon resulting in a brief period of very high grassland fire
danger over portions of central Kansas.

For Wednesday and Thursday, gusty northwest winds and dry conditions
will impact the region resulting a couple of volatile fire weather
days. Wednesday looks to be the most impactful with wind gusts up to
55 mph and RH values approaching 15% west of the I-135 corridor
resulting in extreme to catastrophic grassland fire danger. For
Thursday, very high to extreme grassland fire danger will continue
west of the Kansas Turnpike with wind gusts up to 40-45 mph and RH
values around 25-30%.

Breezy and dry conditions will continue into the weekend and through
the beginning of next week leading to areas of very high grassland
fire danger, primarily across central Kansas. The most widespread
impacts will be felt on Sunday with stout southerly winds and above
normal temperatures, though moisture may inhibit potential fire
weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    75  41  64  40 /  20  30   0   0
Hutchinson      75  39  62  38 /  20  20   0   0
Newton          74  40  62  39 /  20  30   0   0
ElDorado        73  40  63  40 /  20  40   0   0
Winfield-KWLD   76  40  65  40 /  10  30   0   0
Russell         72  39  60  36 /  30  20   0   0
Great Bend      73  38  60  36 /  20  20   0   0
Salina          74  38  62  38 /  20  30   0   0
McPherson       74  38  61  38 /  20  30   0   0
Coffeyville     75  43  66  40 /  10  50   0   0
Chanute         73  41  64  40 /  10  60   0   0
Iola            72  40  64  40 /  20  60   0   0
Parsons-KPPF    75  43  65  40 /  10  50   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for KSZ032-033-047>053-067>069-082-083-091>093.

&&

SHORT TERM...JC
LONG TERM...JC
AVIATION...RBL
FIRE WEATHER...JC
Hazardous weather outlook, Apr 5, 9:10 AM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
910 AM CDT Tue Apr 5 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061415-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
910 AM CDT Tue Apr 5 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

A few thunderstorms may impact portions of south central and
southeast Kansas late this afternoon and evening. While severe
weather is not expected, a few thunderstorms could produce small
hail, gusty winds, and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strengthening northwest winds will likely support very high
grassland fire danger Tuesday afternoon generally northwest of the
Kansas Turnpike. Very high to extreme grassland fire danger is
expected Wednesday and Thursday, as very strong and gusty northwest
winds develop, possibly gusting over 50 mph both days. Please avoid
burning.

Very high grassland fire danger may linger across the region from
Friday through the weekend, as south winds increase and
temperatures warm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:50 AM CDTHigh Wind WarningICTBarton, Russell33 hr
Apr 5, 10:50 AM CDTWind AdvisoryICTButler, Chase, Cowley, Ellsworth, Harper, Harvey and 9 more33 hr
Apr 5, 2:55 PM CDTFire Weather WatchICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more25 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.